Psychiatry: aiims nov 2015

Q-1. An exam going 21 year old boy having schizophrenia well maintaining on risperidone 3 mg since last 2 month. For how long medication should be continued for this case
a) Up-to 12 month
b) 2 years
c) 6 month
d) 5 years

Answer: 2 years
Explanation:
Duration of treatment in schizophrenia:
1-2 years if first time psychotic
2-5 years if second time psychotic
Life time if third time or more

Q-2. A lady presented to emergency with altered sensorium and hypotension. She is taking antidepressant medications. ECG shows wide QRS complex and right axis deviation. What should be given for management of this patient?
a) I.V sodium bicarbonate
b) Physostigmine
c) Wait and watch
d) Antiarrhythmics

Answer: I.V sodium bicarbonate
Explanation:
TCA overdose and toxicity:
Cardiovascular manifestations may include the following: Palpitation, Chest pain, Hypotension
Central nervous system manifestations may include the following: Convulsion, Decrease mental status, Respiratory depression, Drowsiness, Coma
Peripheral autonomic system manifestations may include the following: Dry mouth, Dry skin. Urinary retention, Blurred vision
Electrocardiography (ECG) findings:
Sinus tachycardia (Most common)
Wide QRS complex
AV block and right-axis deviation
Important points:
Serum alkalinization with intravenous sodium bicarbonate has been the mainstay of therapy in TCA-induced cardiovascular toxicity.
The ECG finding abnormalities resolved after administration of sodium bicarbonate.
Normal saline intravenous fluids are indicated for CA-induced hypotension.